Alert archive / Washington / Wind Advisories in 2023
Wind Advisory 4, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 21, 2023, 2:46 AM PST. It took effect at Jan 21, 2023, 8:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2023, 2:46 AM PST (10:46 UTC)
- In effect from
- Jan 21, 2023, 8:00 AM PST
- Expired
- Jan 21, 2023, 7:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
199 WWUS76 KSEW 211046 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 246 AM PST Sat Jan 21 2023 WAZ510-220000- /O.UPG.KSEW.HW.A.0001.230122T0000Z-230122T0900Z/ /O.NEW.KSEW.WI.Y.0004.230121T1900Z-230122T0600Z/ Admiralty Inlet Area- Including the city of Port Townsend 246 AM PST Sat Jan 21 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Admiralty Inlet Area. * WHEN...From 11 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-517-220000- /O.NEW.KSEW.WI.Y.0004.230121T1600Z-230122T0300Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 246 AM PST Sat Jan 21 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From 8 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
058 WWUS76 KSEW 211251 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 451 AM PST Sat Jan 21 2023 WAZ504-509-512-559-211700- /O.NEW.KSEW.FG.Y.0001.230121T1251Z-230121T1700Z/ Southwest Interior-Tacoma Area-Lower Chehalis Valley Area- Bremerton and Vicinity- Including the cities of Olympia, Lacey, Tumwater, Tacoma, Montesano, Elma, McCleary, Bremerton, and Silverdale 451 AM PST Sat Jan 21 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility below a half mile in dense fog. * WHERE...Southwest Interior, Tacoma Area, Lower Chehalis Valley Area and Bremerton and Vicinity. * WHEN...Until 9 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. Isolated areas of freezing fog also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$ WAZ516-517-211700- /O.CON.KSEW.WI.Y.0004.230121T1600Z-230122T0300Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 451 AM PST Sat Jan 21 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From 8 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ510-211700- /O.CON.KSEW.WI.Y.0004.230121T1900Z-230122T0600Z/ Admiralty Inlet Area- Including the city of Port Townsend 451 AM PST Sat Jan 21 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Admiralty Inlet Area. * WHEN...From 11 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
029 WWUS76 KSEW 211450 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 650 AM PST Sat Jan 21 2023 WAZ558-211700- /O.EXA.KSEW.FG.Y.0001.000000T0000Z-230121T1700Z/ Seattle and Vicinity- Including the city of Seattle 650 AM PST Sat Jan 21 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility below one half mile in dense fog. * WHERE...Seattle and Vicinity. * WHEN...Until 9 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Patchy freezing fog possible in some locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$ WAZ504-509-512-559-211700- /O.CON.KSEW.FG.Y.0001.000000T0000Z-230121T1700Z/ Southwest Interior-Tacoma Area-Lower Chehalis Valley Area- Bremerton and Vicinity- Including the cities of Olympia, Lacey, Tumwater, Tacoma, Montesano, Elma, McCleary, Bremerton, and Silverdale 650 AM PST Sat Jan 21 2023 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility below one half mile in dense fog. * WHERE...Southwest Interior, Tacoma Area, Lower Chehalis Valley Area and Bremerton and Vicinity. * WHEN...Until 9 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$ WAZ516-517-211700- /O.CON.KSEW.WI.Y.0004.230121T1600Z-230122T0300Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 650 AM PST Sat Jan 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...North Coast and Central Coast. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ510-211700- /O.CON.KSEW.WI.Y.0004.230121T1900Z-230122T0600Z/ Admiralty Inlet Area- Including the city of Port Townsend 650 AM PST Sat Jan 21 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Admiralty Inlet Area. * WHEN...From 11 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
121 WWUS76 KSEW 211644 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 844 AM PST Sat Jan 21 2023 WAZ504-509-512-558-559-211745- /O.EXP.KSEW.FG.Y.0001.000000T0000Z-230121T1700Z/ Southwest Interior-Tacoma Area-Lower Chehalis Valley Area- Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Olympia, Lacey, Tumwater, Tacoma, Montesano, Elma, McCleary, Seattle, Bremerton, and Silverdale 844 AM PST Sat Jan 21 2023 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Low visibilities will improve through this morning as a stronger frontal system moves across the area. $$ WAZ516-517-220045- /O.CON.KSEW.WI.Y.0004.000000T0000Z-230122T0300Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 844 AM PST Sat Jan 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph. * WHERE...North Coast and Central Coast. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ510-220045- /O.CON.KSEW.WI.Y.0004.230121T1900Z-230122T0600Z/ Admiralty Inlet Area- Including the city of Port Townsend 844 AM PST Sat Jan 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Brief southerly winds will shift westerly this evening. * WHERE...Admiralty Inlet Area. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
159 WWUS76 KSEW 212351 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 351 PM PST Sat Jan 21 2023 WAZ516-220100- /O.CAN.KSEW.WI.Y.0004.000000T0000Z-230122T0300Z/ North Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, and Queets 351 PM PST Sat Jan 21 2023 ...WIND ADVISORY IS CANCELLED... Breezy winds will continue through tonight with gusts of 20 to 35 MPH possible, but winds will be below threshold. $$ WAZ510-220300- /O.EXT.KSEW.WI.Y.0004.000000T0000Z-230122T0300Z/ Admiralty Inlet Area- Including the city of Port Townsend 351 PM PST Sat Jan 21 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. Winds will transition westerly and be breezy this evening into tonight. * WHERE...Admiralty Inlet Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ517-220300- /O.CON.KSEW.WI.Y.0004.000000T0000Z-230122T0300Z/ Central Coast- Including the cities of Aberdeen and Hoquiam 351 PM PST Sat Jan 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph. Localized stronger gusts possible along the immediate coastline. * WHERE...Central Coast. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 9:15 PM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Jan 20, 9:15 PM PST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
915 PM PST Fri Jan 20 2023
.SYNOPSIS...A fast moving front will move through the area on
Saturday into Saturday night for lowland rain and mountain snow.
Another weak system possible on Monday. Ridging will build into
the area next week for drier weather.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...A couple of updates were
made to the forecast this evening, particularly in regard to wind
speeds Saturday afternoon and into the evening. Gale warnings have
been posted for the coastal waters, Strait of Juan de Fuca, and
Admiralty Inlet. A High Wind Watch has been posted for Whidbey
Island and Admiralty Inlet area beginning Saturday afternoon. The
rest of the previous discussion can be found here with updates to
the wind situation, as well as a new aviation and marine
discussion at the bottom.
Clouds will increase tonight into early Saturday morning
as a front moves towards the area. Rain will increase early
Saturday morning, with the heaviest rain Saturday morning into
early Saturday afternoon, mainly brief. A brief rain/snow mix will
be possible along the Cascade Foothills/Valleys before
transitioning to rain. Heavier snow for the Cascades, including
Stevens/Snoqualmie Pass. A Winter Weather Advisory has been
issued for the central/southern Cascades for amounts ranging 5 to
15 inches. Precipitation will transition to more banding Saturday
afternoon into Saturday night. In addition, a slight chance for
thunder exists, especially King County northward Saturday
afternoon. Showers will taper off for much of the lowlands on
Sunday, with a few snow showers lingering into the Cascades.
Another weak system will move towards the area Sunday night, and
may move across Western Washington on Monday. The model guidance
continues to weaken this system however, so precipitation chances
during this period appear slight - chance. Temperatures over the
weekend ranging mid 40s across Western Washington, with lows in
the 30s.
.LONG TERM /TUESDAY THROUGH FRIDAY/...Upper ridging begins to
further build into the Pacific Northwest on Tuesday. A system
ridging along the northern edge of the ridge will keep
precipitation chance into the forecast, primarily for northern
areas and the Cascades. Dry weather for Wednesday with clouds and
sunshine. Uncertainty into guidance/ensemble on Thursday a bit
more in regards to timing of the next chance for precipitation,
have slight chance in the forecast, however, most guidance is
drier. Troughing may slide south across the interior Pacific
Northwest late week for another chance of precipitation and cooler
temperatures. JD/Kristell
&&
.AVIATION...Upper level ridge over the area tonight shifting
east. Westerly flow aloft becoming southwest. Strong cold front
moving through the area Saturday afternoon.
Just some high clouds tonight with ceilings below 200 feet and
visibility below a mile over the Southwest Interior and the Kitsap
peninsula. Fog dissipating around 16z. Ceilings lowering Saturday
morning after 12z with ceilings down to near 2000 feet with local
visibility 3-5sm in rain by 16z on the coast and 19z over the
interior. Ceilings improving slightly behind the front late
Saturday afternoon into Saturday evening. Gusty southerly winds
( 25 to 35 knots ) just ahead, with and just behind the front.
KSEA...High clouds overnight. Ceilings lowering to near 4000 feet
around 15z and to near 2000 feet 18z with rain. Slight improvement
in the ceilings behind the front after 00z. Southerly winds
increasing to 12 to 18 kt with gusts 25 to 30 knots after 18z.
Felton
&&
.MARINE...High pressure over the waters will shift east
tonight. A strong cold front will move through Saturday. Onshore
flow behind the front Saturday afternoon and evening will ease
later Saturday night and Sunday. Another front will reach the area
on Monday. High pressure will build over the waters Tuesday.
Gale force winds developing over the coastal waters Saturday by
Saturday afternoon. Strong westerly push behind the front down the
Strait of Juan de Fuca as well with gale warning up for the entire
Strait into Saturday evening. Northwesterly gale force winds also
in Admiralty Inlet Saturday evening. For the remainder of the
waters small craft advisory winds Saturday just ahead, with and
behind the front. Winds easing late Saturday night into Sunday.
In addition to the winds, seas building to the 12 to 15 foot
range Saturday morning over the coastal waters. Seas will not
subside below 10 feet until later Sunday. Felton
&&
.HYDROLOGY...No river flooding is expected through the next seven
days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Wind Watch from Saturday afternoon through late Saturday
night for Admiralty Inlet Area.
Coastal Flood Advisory from 9 AM to 3 PM PST Saturday for
Central Coast-Eastern Strait of Juan de Fuca-North Coast.
Winter Weather Advisory from 10 AM Saturday to 4 AM PST Sunday
for West Slopes North Central Cascades and Passes-West
Slopes South Central Cascades and Passes.
PZ...Gale Warning from noon to 6 PM PST Saturday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait Of
Juan De Fuca.
Gale Warning from noon Saturday to 1 AM PST Sunday for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 AM to noon PST Saturday for East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 AM Saturday to 6 AM PST Sunday for
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory from 6 AM to 6 PM PST Saturday for
Admiralty Inlet.
Gale Warning from 6 PM Saturday to midnight PST Saturday night
for Admiralty Inlet.
Small Craft Advisory from 6 AM Saturday to midnight PST Saturday
night for Puget Sound and Hood Canal.
Small Craft Advisory until noon PST Saturday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 8:49 PM PST | Gale Warning | SEW | 24 hr | |
| Jan 20, 9:16 PM PST | High Wind Watch | SEW | 6 hr | |
| Jan 21, 4:51 AM PST | Dense Fog Advisory | SEW | 4 hr |
Nearby
Wind Advisories in Washington, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.